Repositorio de producción científica de la Universidad de Sevilla

Geometric embeddings of braid groups do not merge conjugacy classes


Advanced Search

Show simple item record

dc.creator González-Meneses López, Juan es 2016-06-15T06:40:22Z 2016-06-15T06:40:22Z 2014-10
dc.identifier.citation González-Meneses López, J. (2014). Geometric embeddings of braid groups do not merge conjugacy classes. Boletín de la Sociedad Matemática Mexicana, 20 (2), 297-305.
dc.identifier.issn 1405-213X es
dc.identifier.issn 2296-4495 es
dc.description.abstract An embedding of the m-times punctured disc into the n-times punctured disc, for n > m, yields an embedding of the braid group on m strands Bm into the braid group on n strands Bn, called a geometric embedding. The main example consists of adding n−m trivial strands to the right of each braid on m strands. We show that geometric embeddings do not merge conjugacy classes, meaning that if the images of two elements in Bm by a geometric embedding are conjugate in Bn, the original elements are conjugate in Bm. We also show that the result does not hold, in general, for geometric embeddings of mapping class groups. es
dc.description.sponsorship Ministerio de Ciencia e Innovación es
dc.description.sponsorship Fondo Europeo de Desarrollo Regional es
dc.description.sponsorship Australian Research Councils Discovery es
dc.format application/pdf es
dc.language.iso eng es
dc.publisher Sociedad Matemática Mexicana es
dc.relation.ispartof Boletín de la Sociedad Matemática Mexicana, 20 (2), 297-305.
dc.rights Attribution-NonCommercial-NoDerivatives 4.0 Internacional *
dc.rights.uri *
dc.subject braid groups es
dc.subject mapping class groups es
dc.subject conjugacy classes es
dc.title Geometric embeddings of braid groups do not merge conjugacy classes es
dc.type info:eu-repo/semantics/article es
dc.type.version info:eu-repo/semantics/publishedVersion es
dc.rights.accessrights info:eu-repo/semantics/openAccess es
dc.contributor.affiliation Universidad de Sevilla. Departamento de álgebra es
dc.relation.projectID MTM2010-19355 es
dc.relation.projectID P09-FQM-5112 es
dc.relation.projectID DP1094072 es
dc.identifier.doi es
idus.format.extent 10 p. es
dc.journaltitle Boletín de la Sociedad Matemática Mexicana es
dc.publication.volumen 20 es
dc.publication.issue 2 es
dc.publication.initialPage 297 es
dc.publication.endPage 305 es
dc.relation.publicationplace México es
Size: 162.5Kb
Format: PDF

This item appears in the following Collection(s)

Show simple item record